Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 4, 2020, 9:20 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2020, 9:20 PM CDT (02:20 UTC)
- Expired
- Jul 5, 2020, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:42 PM CDT | FLASH FLOOD | 2 Nnw Nolensville, TN | SWIFT WATER RESCUE ON KIDD ROAD. CONFIRMED THROUGH FACEBOOK, BUT REPORT RELAYED BY TWITTER PARTNER. |
| Jul 4, 10:12 PM CDT | FLASH FLOOD | Antioch, TN | FLASH FLOODING WITH WATER OVER SEVERAL LANES ON I-24 NEAR BLUE HOLE ROAD AND HAYWOOD LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WGUS54 KOHX 050220
FFWOHX
TNC037-187-050530-
/O.NEW.KOHX.FF.W.0016.200705T0220Z-200705T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
920 PM CDT Sat Jul 4 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Davidson County in middle Tennessee...
Northeastern Williamson County in middle Tennessee...
* Until 1230 AM CDT.
* At 920 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Smyrna, Brentwood, La Vergne, Nolensville and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3606 8674 3607 8671 3607 8661 3602 8660
3601 8660 3601 8661 3599 8662 3599 8661
3598 8661 3597 8661 3597 8662 3595 8662
3595 8677
FLASH FLOOD...RADAR INDICATED
$$
271 follow-up statement
010
WGUS74 KOHX 050527
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
1227 AM CDT Sun Jul 5 2020
TNC037-187-050537-
/O.EXP.KOHX.FF.W.0016.000000T0000Z-200705T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-Williamson TN-
1227 AM CDT Sun Jul 5 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM CDT EARLY THIS MORNING
FOR SOUTHEASTERN DAVIDSON AND NORTHEASTERN WILLIAMSON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 3606 8674 3607 8671 3607 8661 3602 8660
3601 8660 3601 8661 3599 8662 3599 8661
3598 8661 3597 8661 3597 8662 3595 8662
3595 8677
$$
HurleyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:36 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 4, 8:36 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 836 PM CDT Sat Jul 4 2020 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... It's pretty quiet across Middle TN this hour...other than some very isolated storms creeping towards downtown Nashville from the southeast. These storms are rather benign -- gusts of 30-35 mph, heavy downpours and some lightning. They should begin dying off over the next hour, but if you've got outdoor plans this evening, they could delay you for an hour or so. For the rest of the night, once the storms die off, look for mostly clear skies, very light winds and patchy fog to develop where rain has fallen. Happy Birthday, America! && .AVIATION... 00Z TAF DISCUSSION. Only isolated convection is in play this afternoon across mainly southeastern portions of the mid state. Should see more in the way of shower and tstm activity tomorrow. Low level wind trajectory will become more southerly and bring in more humidity. Furthermore, A developing upper trough axis will be in close proximity as it develops just to our west. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........21
Hazardous weather outlook, Jul 4, 5:00 AM CDT, 16 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Sat Jul 4 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-051000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Sat Jul 4 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
In the hours before
Special weather statement, Jul 4, 4:02 PM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
402 PM CDT Sat Jul 4 2020
TNZ077-079-042145-
Coffee TN-Grundy TN-
402 PM CDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE AND
SOUTHWESTERN GRUNDY COUNTIES UNTIL 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monteagle, or 16 miles east of Winchester. This storm was nearly
stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont, Pelham,
Fiery Gizzard State Park and Woods Reservoir.
This includes Interstate 24 between mile markers 124 and 134.
LAT...LON 3524 8582 3524 8584 3522 8587 3529 8592
3531 8595 3530 8596 3531 8596 3532 8598
3531 8600 3533 8601 3542 8568 3531 8565
3529 8569 3529 8571 3524 8569 3522 8574
3522 8578
TIME...MOT...LOC 2101Z 158DEG 4KT 3524 8583
27Special weather statement, Jul 4, 7:53 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Nashville TN 753 PM CDT Sat Jul 4 2020 TNZ027-059-062-050145- Rutherford TN-Williamson TN-Davidson TN- 753 PM CDT Sat Jul 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 845 PM CDT... At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near Nolensville, or 13 miles northwest of Murfreesboro, moving northwest at 5 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Franklin, Smyrna, Brentwood, La Vergne, Nolensville and Antioch. This includes the following highways... Interstate 65 between mile markers 67 and 73. Interstate 24 between mile markers 57 and 71. Interstate 840 between mile markers 44 and 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3593 8649 3584 8662 3596 8688 3613 8660 TIME...MOT...LOC 0053Z 137DEG 5KT 3594 8661 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:53 PM CDT | Special Weather Statement | OHX | Williamson | 52 min |
| Jul 4, 8:57 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson | 3 hr |
| Jul 4, 9:21 PM CDT | Flash Flood Warning | OHX | Rutherford, Williamson | 3 hr |
| Jul 5, 12:10 PM CDT | Areal Flood Advisory | OHX | Warren | 2 hr |
| Jul 5, 12:13 PM CDT | Special Weather Statement | OHX | White | 17 min |
| Jul 5, 12:31 PM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Overton | 119 min |
| Jul 5, 1:21 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| Jul 5, 1:36 PM CDT | Areal Flood Advisory | OHX | Davidson | 114 min |
| Jul 5, 1:47 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 43 min |
| Jul 5, 2:00 PM CDT | Special Weather Statement | OHX | DeKalb | 30 min |
| Jul 5, 2:04 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 3 hr |
| Jul 5, 2:36 PM CDT | Areal Flood Advisory | OHX | Humphreys, Perry | 114 min |
| Jul 5, 2:53 PM CDT | Special Weather Statement | OHX | Macon | 22 min |
| Jul 5, 3:04 PM CDT | Areal Flood Advisory | OHX | Macon | 116 min |
| Jul 5, 3:26 PM CDT | Special Weather Statement | OHX | Wilson | 19 min |
| Jul 5, 3:40 PM CDT | Special Weather Statement | OHX | Wilson | 20 min |
| Jul 5, 4:17 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 5, 4:26 PM CDT | Special Weather Statement | OHX | Wayne | 49 min |
| Jul 5, 4:28 PM CDT | Areal Flood Advisory | OHX | Lawrence | 2 hr |
| Jul 5, 4:31 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 119 min |
| Jul 5, 4:33 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner, Wilson | 117 min |
| Jul 5, 4:46 PM CDT | Special Weather Statement | OHX | Montgomery | 14 min |
| Jul 5, 5:23 PM CDT | Special Weather Statement | OHX | Marshall | 37 min |
| Jul 5, 5:24 PM CDT | Special Weather Statement | OHX | Giles | 51 min |
| Jul 5, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 18 min |
| Jul 5, 6:00 PM CDT | Areal Flood Advisory | OHX | Marshall | 2 hr |
| Jul 5, 6:28 PM CDT | Flash Flood Warning | OHX | Marshall | 2 hr |
| Jul 5, 6:34 PM CDT | Areal Flood Advisory | OHX | Giles | 116 min |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.